Layer 1

Which medicines can cause skin reactions?

Which medicines can cause skin reactions?

From this article you will learn about:

  • Some of the key features of skin reactions patients may experience when taking their medicines
  • Mechanisms causing skin reactions
  • When to refer patients who experience skin reactions while taking their medicine
  • Who is most likely to be affected and strategies for symptomatic treatment

The skin is the largest organ in the body and is often affected by medication use. Cutaneous reactions (or ‘drug eruptions’) are the most common form of adverse drug reactions (ADRs) and in some circumstances, can be severe or fatal. There is a wide range of drug-induced skin reactions that can occur, all presenting differently. The reactions can range from mild discomfort (eg pruritus) to life-threatening conditions (eg toxic epidermal necrolysis (TEN)).

Morbilliform rashes

This is the most common drug eruption. It

Want to read more?

Subscribe to Update Plus to continue reading our CPD content

Got an Update Plus subscription?

Why Buy Update Plus

Update Plus

In-depth clinical modules with a bespoke CPD write-up

Practical approach

Pharmacy-based clinical scenarios ask "what would you do?" and provide expert advise

Podcast

Top up your clinical and practical knowledge on-the-go with our downloadable podcasts

Picture quiz

Use of interactive picture quiz to refresh your knowledge of various conditions

Not subscribed yet?

Buy Update Plus today

Job of the week

Pharmacist Manager
Nr Norwich City Centre
55,000